The combined pill

I have such reservations about taking "the pill". I took it when I was younger and although it made my periods lighter, I still suffered cramps and I gained over 2 stone.

Has anyone else struggled with weight gain with the combined pills? Any tips? Stories?

My anxiety is sky high and I'm at such a low is it even a good idea to upset the hormones. I'm currently waiting to see my doctor next week for my gyne report.

Please help.

8 Replies

  • Hi Kari-ann,

    Perhaps speak to your doctor as therre Re many different ones and perhaps one would suite u better than one you have used before? May mean u have a few months trying different ones but perhaps one may suite u?


  • As ballerina said, different people react to different pills. I never found one that my body liked, but im particularly sensitive to medications. Some made me gain lots of weight others gave me headaches andone made me really paranoid. Only way to find out how you will react, is to try them and see if theres one that works well for you. Good luck x

  • I have spoken to the doctor, she said that the side effects should not be a problem.. I'm just very pessimistic. TTC was on the cards in the near future..

    Thanks for the advice.

  • If ttc is on cards in the near future, id say dont go on the depo injection (not that you've mentioned you're considering it). Can take over a year to ovulate after even one injection.

  • Hi Karii-Ann - I also suffered with weight gain and headaches with a number of 'the pills' and my cycle totally overrode another, lots of bleeding. After 4 different types i started to get leg pain and a colleague made me go straight to the doctor. Phlebitis was diagnosed and i was advised by a specialist not to try the pill again. I never did. One of the many reasons I could not understand why my later GPs and specialists suggested I have hormonal injections to control the endo - perhaps the side effects aren't the same but I had no intention of taking the chance!!

  • Lillith21,

    I just don't know what to do. I'm in the same mind as you. I don't want to take to chance, but they're being quite persistent. I picked up the prescription to keep them quiet, but I feel I don't know enough, if that makes sense..

  • Hi Karii-Ann, I too was on the pill for many years taking all sorts including microgynon, ovran 30 and loestrin 30 and definitely gained weight with them. After my lap and diagnosis in 2012 I was advised to take Yasmin (now replaced by the NHS with Lucette) and have found it to be great - I can't say I have had any side effects whatsover. I do have to watch my weight anyway so if I have put on a bit it's been due to my own indulgence but most importantly I have been able to lose it. When I was on the old pills I couldn't shift the weight no matter what I did so this has been very different. The pill has stopped my period pain completely and I was taking way over the recommended amount of Naproxen just to get by - now if I take one paracetamol during my period it's a lot. Overall I feel that's been a great decision for me.

  • I know I should just try them like everyone else but having IBS too, I really don't want additional symptoms.

    Glad everythings working out for you city :)

You may also like...